Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Taking nitrofurantoin for UTI. Have inguinal tonsil and noticed inflammation around tonsil due to antibiotic. What is the cure?

Sep 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6162 Questions
i am 25. i got UTI and i visit the docter. he gave me ofloxacin for 5 days which didnt cured . then he gave me nitrofurantoin for 10 days which also didnt not work. i have got inguinal tonsil and inflamation all around due to the antibiotic. I am really scared.. I smoke also
Posted Wed, 11 Dec 2013 in General Health
Answered by Dr. Het Ram Bishnoi 52 minutes later
Brief Answer: Urinary Tract Infection & treatment . Detailed Answer: Hello, XXXXX, Thanks for the query to H.C.M. Forum. You took ofloxacin and nitrofurantoin for UTI. The most common side effects of nitrofurantoin are rash, urticaria, exfoliative dermatitis , SIALADENITIS ( this is responsible for tonsils infection). Oral thrush developed due to excessive use of antibiotics . Use triamcilone gel (oral paste ) for local use over infected tonsils. Also take lactic acid bacillus tablets 150 million spores for 5-7 days for oral thrush (tonsils), available in tablet forms as an OTC product.Avoid smoking , if possible. Still UTI present then get in urine culture and drug sensitivity test and get treatment from an Urologist . Hope this information will be helpful for you. Further any question I will reply in follow up. Good luck. Dr. HET
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor